Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 21, 2022, 3:19 AM CDT for Edwards County, Val Verde County, Texas. It took effect at Mar 21, 2022, 2:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 3:19 AM CDT (08:19 UTC)
- In effect from
- Mar 21, 2022, 2:00 PM CDT
- Expired
- Mar 21, 2022, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 86 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3088 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477 WWUS74 KEWX 210819 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 319 AM CDT Mon Mar 21 2022 TXZ183-184-220000- /O.NEW.KEWX.WI.Y.0005.220321T1900Z-220322T0000Z/ Val Verde-Edwards- Including the cities of Del Rio and Rocksprings 319 AM CDT Mon Mar 21 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Val Verde and Edwards Counties. * WHEN...From 2 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 21, 3:04 AM CDT, 15 minutes earlier.
Area forecast discussion, Mar 21, 3:04 AM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 304 AM CDT Mon Mar 21 2022 .SHORT TERM (Today through Tuesday)... Today's forecast reminds one of Donald Rumsfeld's known-knowns, known-unknowns, and unknown-unknowns speech years ago. The known-knowns are on the synoptic scale, with a deep, longwave trough and ejecting shortwave trough and upper level jet streak all approaching from the west through northern Mexico. Meanwhile, cyclogenesis in the Plains has strengthened and deepened southerly flow off the Gulf, resulting in a moist boundary layer and incipient showers, which will affect the eastern 2/3rds of our area through midday. The dry line will progress from west to east through the area this afternoon. Winds will be gusty behind the dry line, especially in Val Verde and Edwards Counties, so a Wind Advisory is in effect from 2 pm to 7 pm. Thunderstorms are expected to develop along the dry line by early afternoon and move eastward. A cold front will move through the area from west to east this evening. Additional storms may form along the cold front, especially southeast of San Antonio, but the main impact of the front will be to sweep in cooler and drier air. Gusty westerly winds will continue on Tuesday, along with much cooler conditions. The known-unknowns are when and where convection will develop. Recent Texas Tech WRF, HRRR, HREF, and even NCAR Neural Network runs paint the same broad picture of convective initiation along I-35 between 18Z and 21Z (1 to 4 pm CDT), with storms quickly becoming severe and some likely becoming supercells. CAPE values appear to be from 2500-3000 J/kg, 0-1 and 0-3 km SRH 200-300 m2/s2, and 700-500 mb lapse rates 7-7.5 C/km. The unknown-unknowns are the ability of the storms to maximize the instability and shear of the inflow environment, and whether or not the storms can remain isolated and not interfere with each other's inflow. In these regards, the mesoscale models are in fair to poor agreement, which is not unusual with the prime convective period still being 12+ hours away. However, the general indication is for storms to develop along the dry line, but remain isolated from each other. This would increase severity and may lead to long-lived storms that track ENE into the late afternoon and evening. Large hail is the most likely threat, and tornadoes are certainly possible, including one or two stronger/long-lived ones, primarily in the area east of I-35 and north of I-10. .SPECIAL SAFETY NOTICE... Given we are coming out of the cool season and have not seen severe storms of the magnitude expected since May 2021, that Spring Break has just ended for many students, and this is a Monday with all the normal chaos that brings for many, we put special attention on safety and preparedness for this event. In addition, the timing of the storms around the end of the school day and in rush hour presents problems, especially if large hail (2+ inch diameter) and tornadoes develop. In general, it is much safer to remain in a solid building with a foundation rather than being in a vehicle, mobile home, or other light structures. Once the storms develop, they should quickly move through your area, so the best bet may be to stay in place for an hour or two and not be caught out commuting. && .LONG TERM (Tuesday Night through Sunday)... An upper level trough lingers over the Plains mid week bringing some cloudiness aloft. A breezy and gusty north-northwesterly lower level flow maintains cool, below normal temperatures. A few wind sheltered low lying spots may approach freezing around sunrise Wednesday and Thursday. The upper level trough and surface high pressure move off to the east late week. Southerly lower level flow returns on Friday leading to a warming trend. ECMWF/CMC continue to show a brief cold frontal incursion on Saturday with only slight cold advection indicated across our northeastern areas. Regardless, above normal temperatures are expected over the weekend. The next chances of showers and thunderstorms will occur around the middle of next week with another potential of strong to severe storms. && .FIRE WEATHER... Elevated to critical fire weather conditions are expected during the midday through early evening hours today through this coming weekend across all of South Central Texas. Minimum humidities in the teens, occasionally single digits out west to 20s most days in the east are expected. Periods of breezy to locally windy and gusty winds are also expected. In addition, fuels remain dry and cured. Due to critical fire weather conditions across our western counties, a Red Flag Warning has been issued for today and a Fire Weather Watch has been issued for Tuesday. Additional Red Flag Warnings are possible later in the week into the weekend with our western counties again having the greatest threat. An exception to this will be for those areas that get rainfall today into tonight. Elevated humidities and wetting rains will lessen the fire weather threat today and possibly on Tuesday and Wednesday when the fuels should dry again in those areas. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 78 55 69 44 67 / 80 40 0 0 0 Austin Bergstrom Intl Airport 79 54 70 42 68 / 80 50 - 0 0 New Braunfels Muni Airport 82 54 74 42 71 / 70 40 0 0 0 Burnet Muni Airport 79 48 64 41 66 / 80 30 0 0 0 Del Rio Intl Airport 87 54 72 44 72 / 20 - 0 0 0 Georgetown Muni Airport 78 54 67 43 67 / 80 40 - 0 0 Hondo Muni Airport 88 50 75 40 73 / 70 10 0 0 0 San Marcos Muni Airport 80 53 71 41 70 / 80 50 0 0 0 La Grange - Fayette Regional 77 60 71 42 69 / 80 70 10 0 0 San Antonio Intl Airport 83 55 72 44 70 / 70 30 0 0 0 Stinson Muni Airport 88 57 77 45 74 / 70 30 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM this afternoon to 8 PM CDT this evening for Dimmit-Edwards-Frio-Kinney-Maverick-Real-Uvalde-Val Verde- Zavala. Fire Weather Watch from Tuesday afternoon through Tuesday evening for Dimmit-Edwards-Frio-Kinney-Maverick-Real-Uvalde-Val Verde- Zavala. Wind Advisory from 2 PM this afternoon to 7 PM CDT this evening for Edwards-Val Verde. && Short-Term/Aviation...Zeitler Long-Term...04
Hazardous weather outlook, Mar 21, 3:12 AM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 312 AM CDT Mon Mar 21 2022 TXZ171>173-183>194-202>209-217>225-228-221000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 312 AM CDT Mon Mar 21 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Severe thunderstorms with primary threats of large hail and tornadoes are possibly this afternoon into early evening. A Red Flag Warning is in effect for the Edwards Plateau and Rio Grande Plains this afternoon. A Wind Advisory is in effect this afternoon for Val Verde and Edwards Counties. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated to critical fire weather conditions are expected to continue through Saturday, mainly during the afternoon and evening hours. A Fire Weather Watch is in effect for Tuesday afternoon for the Edwards Plateau and Rio Grande Plains. Red Flag Warnings for critical fire weather conditions may be needed on additional days. Take care to prevent the start of wildfires. .SPOTTER INFORMATION STATEMENT... Please report any severe weather to the NWS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:21 PM CDT | Red Flag Warning | EWX | Dimmit, Edwards, Frio, Kinney, Maverick, Real and 3 more | 26 hr |
| Mar 21, 3:14 AM CDT | Fire Weather Watch | EWX | Dimmit, Edwards, Frio, Kinney, Maverick, Real and 3 more | 23 hr |
| Mar 21, 3:48 PM CDT | Special Weather Statement | EWX | Kendall | 27 min |
| Mar 21, 4:05 PM CDT | Special Weather Statement | EWX | Blanco | 25 min |
| Mar 21, 4:20 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Hays, Travis | 55 min |
| Mar 21, 4:26 PM CDT | Special Weather Statement | EWX | Comal | 49 min |
| Mar 21, 4:29 PM CDT | Special Weather Statement | EWX | Blanco | 46 min |
| Mar 21, 4:34 PM CDT | Special Weather Statement | EWX | Guadalupe | 41 min |
| Mar 21, 4:43 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Gonzales, Guadalupe, Hays | 62 min |
| Mar 21, 4:47 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 58 min |
| Mar 21, 5:04 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis, Williamson | 56 min |
| Mar 21, 5:09 PM CDT | Special Weather Statement | EWX | Burnet | 51 min |
| Mar 21, 5:12 PM CDT | Special Weather Statement | EWX | Karnes | 48 min |
| Mar 21, 5:20 PM CDT | Tornado Warning | EWX | Hays | 25 min |
| Mar 21, 5:24 PM CDT | Tornado Warning | EWX | Caldwell, Guadalupe | 36 min |
| Mar 21, 5:40 PM CDT | Tornado Warning | EWX | Hays, Travis | 35 min |
| Mar 21, 5:46 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 59 min |
| Mar 21, 5:49 PM CDT | Tornado Warning | EWX | Williamson | 26 min |
| Mar 21, 5:49 PM CDT | Tornado Warning | EWX | Caldwell, Gonzales, Guadalupe | 26 min |
| Mar 21, 5:52 PM CDT | Tornado Warning | EWX | Williamson | 23 min |
| Mar 21, 5:58 PM CDT | Tornado Warning | EWX | Bastrop, Travis | 47 min |
| Mar 21, 5:59 PM CDT | Tornado Warning | EWX | Travis, Williamson | 46 min |
| Mar 21, 6:06 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis, Williamson | 39 min |
| Mar 21, 6:13 PM CDT | Tornado Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 47 min |
| Mar 21, 6:17 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, DeWitt, Karnes, Wilson | 43 min |
| Mar 21, 6:22 PM CDT | Tornado Warning | EWX | Williamson | 23 min |
| Mar 21, 6:34 PM CDT | Tornado Warning | EWX | Bastrop, Lee, Travis, Williamson | 26 min |
| Mar 21, 6:37 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe, Wilson | 38 min |
| Mar 21, 6:55 PM CDT | Tornado Warning | EWX | Lee, Williamson | 20 min |
| Mar 21, 6:57 PM CDT | Tornado Warning | EWX | Bastrop, Fayette, Lee | 48 min |
| Mar 21, 6:59 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.